MAUDE Adverse Event Report: ARTHREX, INC. USP II HUMERAL HEAD 44/19; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. USP II HUMERAL HEAD 44/19; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number USP II HUMERAL HEAD 44/19
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a shoulder arthroplasty procedure on (b)(6) 2017 where the following devices were implanted: ar-9100-10s lot: 10055062; ar-9106-01 lot: 1027261611 and ar-9146-20p lot: 160051618.On (b)(6) 2017, the patient underwent a revision tsa/glenoid revision and humeral head size reduction (captured on case (b)(4)) for an unknown reason and the following devices were explanted: ar-9106-01 lot: 1027261611 (medwatch 1220246-2019-00828) and ar-9146-20p lot: 160051618 (medwatch 1220246-2019-00829) and replaced with: ar-9105-01 lot: 113601629 and ar-9144-19p lot: 160047318.The patient then underwent a second revision tsa on (b)(6) 2018.Upon entering the joint space, the surgeon realized the head was barely associated to the trunion.Moreover, the trunion was disassociated from the stem as well and the superior version screw was backed all the way out.Essentially the stem fell apart into 4 pieces: the screw, the head, the stem, and the trunion.The following devices were explanted and replaced with a system from another manufacturer: ar-9100-10s lot: 10055062 (implanted during (b)(6) 2017 original procedure); ar-9105-01 lot: 113601629 (implanted during (b)(6) 2017 revision procedure) and ar-9144-19p lot: 160047318 (implanted during (b)(6) 2017 revision procedure).

Brand Name
USP II HUMERAL HEAD 44/19
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8209559
Report Number1220246-2019-00833
Device Sequence Number19552938
Product Code KWS
UDI-Device Identifier00888867057708
UDI-Public00888867057708
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberUSP II HUMERAL HEAD 44/19
Device Catalogue NumberAR-9144-19P
Device Lot Number160047318
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;